Alert archive / California / Wind Advisories in 2010
Wind Advisory 34, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Nov 11, 2010, 5:21 PM PST for 4 counties in California. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2010, 5:21 PM PST (01:21 UTC)
- Expired
- Nov 12, 2010, 9:19 AM PST
- In force
- 16 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 1.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4269 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- -101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
250 WWUS76 KSGX 120121 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 521 PM PST THU NOV 11 2010 ...LOCAL GUSTY SANTA ANA WINDS THROUGH FRIDAY MORNING... .THE PEAK OF THE OFFSHORE WINDS HAVE PASSED. HOWEVER...MODERATE OFFSHORE WINDS WILL CONTINUE IN THE INLAND EMPIRE AND IN THE SANTA ANA MOUNTAINS THROUGH FRIDAY MORNING. CAZ048-057-121200- /O.CAN.KSGX.HW.W.0007.000000T0000Z-101112T2000Z/ /O.NEW.KSGX.WI.Y.0034.101112T0121Z-101112T2000Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 521 PM PST THU NOV 11 2010 ...WIND ADVISORY IN EFFECT UNTIL NOON PST FRIDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON PST FRIDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. * TIMING: THROUGH FRIDAY MORNING. * WINDS: NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH BELOW THE CAJON PASS AND ALONG THE COASTAL SLOPES OF THE SANTA ANA MOUNTAINS. * IMPACTS: DRIVING WILL BE DIFFICULT FOR MOTORISTS WITH HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ042-050-120230- /O.CAN.KSGX.WI.Y.0033.000000T0000Z-101112T2000Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS- 521 PM PST THU NOV 11 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. $$ MOEDE
2 follow-up statements
079 WWUS76 KSGX 121101 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 301 AM PST FRI NOV 12 2010 ...GUSTY SANTA ANA WINDS THIS MORNING... .GUSTY NORTHEAST WINDS ARE EXPECTED THIS MORNING WITH MODERATE TO STRONG OFFSHORE WINDS AT TIMES IN THE INLAND EMPIRE AND IN THE SANTA ANA MOUNTAINS. CAZ048-057-122000- /O.CON.KSGX.WI.Y.0034.000000T0000Z-101112T2000Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 301 AM PST FRI NOV 12 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY. * TIMING: THIS MORNING. * WINDS: NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO AROUND 35 MPH IN THE INLAND EMPIRE AND 20 TO 30 MPH WITH GUSTS TO 45 MPH IN THE SANTA ANA MOUNTAINS. * IMPACTS: DRIVING WILL BE DIFFICULT FOR MOTORISTS WITH HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. A WIND ADVISORY MEANS THAT GUSTS TO AROUND 35 MPH ARE EXPECTED IN THE INLAND EMPIRE AND TO AROUND 45 MPH IN THE SANTA ANA MOUNTAINS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WHITLOW
047 WWUS76 KSGX 121719 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 919 AM PST FRI NOV 12 2010 ...OFFSHORE FLOW WILL CAUSE LOCAL STRONG GUSTY WINDS THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES SATURDAY... .SURFACE HIGH PRESSURE OVER THE INTERIOR COMBINED WITH WINDS ALOFT WILL CAUSE LOCAL GUSTY OFFSHORE WINDS SATURDAY. THE STRONGEST WINDS WILL BE SATURDAY MORNING NEAR THE CAJON PASS IN THE INLAND EMPIRE AND THROUGH AND BELOW THE SANTA ANA MOUNTAIN CANYONS. THE WINDS WILL GRADUALLY TAPER OFF SATURDAY AFTERNOON AND EVENING. CAZ048-057-130130- /O.CAN.KSGX.WI.Y.0034.000000T0000Z-101112T2000Z/ /O.NEW.KSGX.WI.Y.0035.101113T1200Z-101114T0200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 919 AM PST FRI NOV 12 2010 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 6 PM PST SATURDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 6 PM PST SATURDAY. THE WIND ADVISORY HAS BEEN CANCELLED. * TIMING: SATURDAY MORNING AND AFTERNOON.. * WINDS: NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. THE STRONGEST WINDS WILL BE NEAR THE CAJON PASS AND THROUGH AND BELOW THE SANTA ANA MOUNTAIN CANYONS. * VISIBILITY: LOCALLY REDUCED IN BLOWING DUST AND SAND. * IMPACTS: DRIVING WILL BE DIFFICULT FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ042-130130- /O.NEW.KSGX.WI.Y.0035.101113T1200Z-101114T0200Z/ ORANGE COUNTY COASTAL AREAS- 919 AM PST FRI NOV 12 2010 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 6 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 6 PM PST SATURDAY. * TIMING: SATURDAY MORNING AND AFTERNOON.. * WINDS: NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. THE STRONGEST WINDS WILL BE BELOW NEAR THE FOOTHILLS OF THE SANTA ANA MOUNTAIN. * VISIBILITY: LOCALLY REDUCED IN BLOWING DUST AND SAND. * IMPACTS: DRIVING WILL BE DIFFICULT FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ATKIN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Nov 11, 2:30 PM PST, 2 hours 51 minutes earlier.
Area forecast discussion, Nov 11, 2:30 PM PST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 230 PM PST THU NOV 11 2010 .SYNOPSIS...MODERATE TO STRONG OFFSHORE FLOW WILL CAUSE LOCAL STRONG GUSTY WINDS THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES INTO FRIDAY. PERIODS OF OFFSHORE FLOW WILL CONTINUE INTO TUESDAY. MOSTLY CLEAR SKIES WITH WARMER DAYS THROUGH EARLY NEXT WEEK. ONSHORE FLOW WILL BRING COOLING ALONG WITH AREAS OF COASTAL LOW CLOUDS AND FOG DURING THE NIGHTS AND MORNINGS TOWARD THE MIDDLE OF NEXT WEEK. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. .SHORT TERM (REMAINDER OF TODAY-SUNDAY)...SKIES WERE MOSTLY CLEAR TODAY EXCEPT FOR A FEW HIGH CLOUDS. THE OFFSHORE FLOW WAS CAUSING LOCAL STRONG GUSTY WINDS...ESPECIALLY BELOW THE CAJON PASS AND IN THE SANTA ANA MOUNTAINS. EARLY AFTERNOON AIRCRAFT SOUNDINGS HAD NE WINDS IN THE LOW LEVELS AND NW WINDS ABOVE AN INVERSION NEAR 10000 FT. OFFSHORE GRADIENTS AND TRENDS WITH ABOUT -9 MB SAN-TPH. THE COMBINATION OFF OFFSHORE GRADIENTS ALONG WITH UPPER AND THERMAL SUPPORT WILL CAUSE LOCAL STRONG GUSTY OFFSHORE WINDS INTO FRIDAY. THE WINDS WILL LIKELY TAPER LATE THIS AFTERNOON THEN RESURFACE TONIGHT OR FRIDAY MORNING. WINDS WILL TAPER OFF BUT WILL FRIDAY AFTERNOON AS THE SUPPORT FOR OFFSHORE FLOW SLOWLY WEAKENS. THE STRONGEST WINDS WILL BE NEAR THE CAJON PASS AND IN THE SANTA ANA MOUNTAIN CANYONS WHERE THEY WILL BRIEFLY GUST OVER 60 MPH. ELSEWHERE...EXPECT WINDS TO ADVISORY STRENGTH IN MOST AREAS BELOW MOUNTAIN CANYONS AND PASSES WITH GUSTS UP TO ABOUT 50 MPH. ANOTHER ROUND OF MODERATE TO LOCALLY STRONG OFFSHORE WINDS IS EXPECTED LATE FRIDAY INTO SATURDAY IN THE WAKE OF ANOTHER DRY SHORT WAVE TROUGH. THE OFFSHORE FLOW WILL CONTINUE BUT WEAKEN INTO SUNDAY. SKIES WILL BE CLEAR EXCEPT FOR A FEW HIGH CLOUDS AT TIMES. THERE WILL ALSO BE LOCAL REDUCED VISIBILITY IN BLOWING DUST IN THE WINDIEST AREAS. WARMER AND VERY DRY DAYS...ESPECIALLY W OF THE MOUNTAINS. CONTINUED COOL AT NIGHT IN AREAS PROTECTED FROM THE WINDS. && .LONG TERM (MONDAY-THURSDAY)...DRY NW FLOW WILL PREVAIL EARLY NEXT WEEK. WEAK TO MODERATE OFFSHORE FLOW MONDAY. ONSHORE FLOW WILL RETURN BY MID WEEK. THIS WILL BRING A COOLING TREND AND HIGHER HUMIDITIES. FAIR SKIES WILL PREVAIL EXCEPT FOR AREAS OF COASTAL LOW CLOUDS AND FOG DURING THE NIGHTS AND MORNINGS MID WEEK. && .FIRE WEATHER... SINCE NOON THE RELATIVE HUMIDITY HAS FALLEN BELOW 15 PERCENT...BUT MOST STATIONS SHOWING SUSTAINED NORTHEAST WINDS LESS THAN 25 MPH AND ONLY THE WIND PRONE AREAS...ALIGNED CANYONS AND EXPOSED PEAKS...STILL REPORTING GUSTS OVER 35 MPH. EXPECT WINDS TO INCREASE AGAIN SHORTLY FOR ALL AREAS BETWEEN SUNSET AND ABOUT 2200 PST TO 25-35 MPH WITH GUSTS +60 MPH THROUGH AND BELOW CANYONS/PASSES AND RELATIVE HUMIDITY RECOVERY TO BE POOR...IN THE 25-35 PERCENT RANGE. BASED ON CURRENT FORECAST FOR FRIDAY A COUPLE AREAS COULD COME CLOSE TO MEETING 6 HOUR DURATIONS FOR RED FLAG CRITERIA...SANTA ANA MTNS/FOOTHILLS...BANNING PASS...AND SAN DIEGO COUNTY MTNS/FOOTHILLS/INLAND VALLEYS FROM RAMONA SOUTHWARD. HOWEVER MODELS ARE TRENDING WEAKER ON OFFSHORE PRESSURE GRADIENTS DUE TO NEXT TROUGH MOVING RAPIDLY TOWARD THE COAST...SO WILL NOT BE ISSUING FIRE WEATHER WATCH/RED FLAG WARNING FOR THIS WANING EVENT. CONSIDERING FIRE WEATHER WATCH FOR SATURDAY. MODERATE STRENGTH SANTA ANA WINDS INDICATED THAT DAY AS HIGH PRESSURE REBUILDS OVER GREAT BASIN FOLLOWING SECOND TROUGH/COLD FRONTAL PASSAGE. RELATIVE HUMIDITY AND FUEL MOISTURE WILL START OUT MUCH LOWER THAN TODAY AND PROVIDE LITTLE TO NO BUFFER AGAINST RAPID FIRE GROWTH. AS FOR THE MONDAY EVENT...MODELS INDICATE IT WILL BE THE WEAKEST IN TERMS OF WINDS DUE TO PLACEMENT OF UPPER LEVEL AND SURFACE HIGHS. && .AVIATION... 112100Z...VARIABLE HIGH CLOUDS AND UNRESTRICTED VISIBILITIES THROUGH FRIDAY. NORTHEAST WINDS UP TO 25 TO 35 KT AND GUSTS TO 50 KT THROUGH AND BELOW THE PASSES AND CANYONS...GRADUALLY DECREASING LATER THIS AFTERNOON. MOUNTAIN WAVES...STRONG UDDFS...AND LLWS WILL ACCOMPANY THE WINDS. && .SGX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL NOON PST FRIDAY FOR THE SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE AND FOR THE SANTA ANA MOUNTAINS AND FOOTHILLS. WIND ADVISORY UNTIL NOON PST FRIDAY FOR THE ORANGE COUNTY COASTAL AREAS AND FOR THE SAN DIEGO COUNTY VALLEYS. && PUBLIC...ATKIN FIRE WEATHER...BALFOUR AVIATION...PG
Hazardous weather outlook, Nov 11, 5:50 AM PST, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 550 AM PST THU NOV 11 2010 CAZ042-043-048-050-055>058-060>062-121200- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 550 AM PST THU NOV 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT HIGH WIND WARNINGS AND WIND ADVISORIES THROUGH AND BELOW PASSES AND CANYONS. SEE LAXNPWSGX. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH SATURDAY FOR FRIDAY MORNING...HIGH WIND WARNINGS AND WIND ADVISORIES THROUGH AND BELOW PASSES AND CANYONS. SEE LAXNPWSGX. PERIODS OF WEAK TO MODERATE OFFSHORE WINDS WILL CONTINUE FOR FRIDAY NIGHT THROUGH EARLY TUESDAY. .SPOTTER INFORMATION STATEMENT...SKYWARN SPOTTER ACTIVATION IS NOT NEEDED AT THIS TIME. MARTIN
In the hours before
Local storm report, Nov 11, 11:25 AM PST, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1125 AM PST THU NOV 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM NON-TSTM WND DMG 1 W EAST HEMET 33.74N 116.96W
11/11/2010 RIVERSIDE CA SHIP
TREE BLOWN OVER, KNOCKED DOWN POWER LINES ONTO ROAD AND A
HOUSE ON CORNELL STREET
1102 AM NON-TSTM WND DMG 1 S ORANGE 33.79N 117.82W
11/11/2010 ORANGE CA PUBLIC
TREE BLOWN DOWN, PARTIALLY BLOCKING SLOW LANE ON SOUTH
BOUND HIGHWAY 55 NEAR INTERSECTION WITH HIGHWAY 22
&&
RBALFOLocal storm report, Nov 11, 11:29 AM PST, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1129 AM PST THU NOV 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1057 AM NON-TSTM WND GST 3 ENE BREA 33.95N 117.82W
11/11/2010 M59.00 MPH ORANGE CA MESONET
TONNER CANYON RAWS NEAR ORANGE COUNTY/LOS ANGELES COUNTY
LINE
&&
RBALFOThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 8:49 AM PST | Fire Weather Watch | SGX | Orange, Riverside, San Bernardino, San Diego | 6 hr |
| Nov 12, 9:19 AM PST | Wind Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 28 hr |
| Nov 12, 2:49 PM PST | Red Flag Warning | SGX | Orange, Riverside, San Bernardino, San Diego | 13 hr |
Nearby
Wind Advisories in California, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.